Alert archive / Texas / Freeze Warnings in 2016

Freeze Warning 3, NWS Amarillo, TX

November 11, 201614 counties in Texas

NWS Amarillo, TX issued this freeze warning at Nov 11, 2016, 3:12 PM CST for 14 counties in Texas. It took effect at Nov 12, 2016, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2016, 3:12 PM CST (21:12 UTC)
In effect from
Nov 12, 2016, 12:00 AM CST
Expired
Nov 12, 2016, 9:00 AM CST
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 64 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1458 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

238 
WWUS74 KAMA 112112
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
312 PM CST FRI NOV 11 2016

TXZ001>012-016-017-121000-
/O.UPG.KAMA.FZ.A.0002.161112T0600Z-161112T1500Z/
/O.NEW.KAMA.FZ.W.0003.161112T0600Z-161112T1500Z/
DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE-
HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN...
GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...HARTLEY...
CHANNING...DUMAS...BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...
HEREFORD...CANYON
312 PM CST FRI NOV 11 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SATURDAY FOR NORTHERN AND WESTERN PARTS OF THE TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* EVENT...LOW TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING 
  SATURDAY MORNING OVER THE NORTHERN HALF OF THE TEXAS 
  PANHANDLE... AS WELL AS ACROSS THE WESTERN ONE THIRD OF THE 
  TEXAS PANHANDLE. 

 FREEZING TEMPERATURES ARE ALSO EXPECTED ACROSS THE OKLAHOMA  
 PANHANDLE...BUT THIS AREA HAS ALREADY EXPERIENCED A KILLING  
 FREEZE EARLIER THIS SEASON.

* TIMING...BETWEEN MIDNIGHT TONIGHT AND 9 AM SATURDAY.

* IMPACTS...SENSITIVE VEGETATION AND CROPS MAY BE DAMAGED OR 
  KILLED. PROTECT FREEZE SENSITIVE PLANTS BY BRINGING THEM 
  INDOORS. IF YOU CANNOT BRING THEM IN...COVER THEM WITH LAYERS 
  OF NEWSPAPERS OR BLANKETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ013>015-018>020-121000-
/O.NEW.KAMA.FR.Y.0005.161112T0600Z-161112T1500Z/
CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...CLAUDE...CLARENDON...WELLINGTON
312 PM CST FRI NOV 11 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SATURDAY FOR THE SOUTHEAST AND SOUTH-CENTRAL TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SATURDAY FOR THE SOUTHEAST AND SOUTH-CENTRAL TEXAS PANHANDLE.

* EVENT...LIGHT WINDS AND A CLEAR SKY WILL ALLOW FOR FROST TO
  DEVELOP.

* TIMING...BETWEEN MIDNIGHT TONIGHT AND 9 AM SATURDAY.

* IMPACTS...SENSITIVE PLANTS COULD BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

COCKRELL
1 follow-up statement
014 
WWUS74 KAMA 120937
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
337 AM CST SAT NOV 12 2016

TXZ001>012-016-017-121500-
/O.CON.KAMA.FZ.W.0003.000000T0000Z-161112T1500Z/
DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE-
HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN...
GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...HARTLEY...
CHANNING...DUMAS...BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...
HEREFORD...CANYON
337 AM CST SAT NOV 12 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* EVENT...TEMPERATURES WILL BE NEAR OR BELOW FREEZING THROUGH 9 AM
  OVER THE NORTHERN HALF OF THE TEXAS PANHANDLE...AS WELL AS ACROSS
  THE WESTERN ONE THIRD OF THE TEXAS PANHANDLE.

  BELOW FREEZING TEMPERATURES ARE ALSO EXPECTED ACROSS THE OKLAHOMA 
  PANHANDLE...BUT THIS AREA HAS ALREADY EXPERIENCED A KILLING 
  FREEZE EARLIER THIS SEASON.

* TIMING...THROUGH 9 AM.

* IMPACTS...SENSITIVE VEGETATION AND CROPS MAY BE DAMAGED OR 
  KILLED. PROTECT FREEZE SENSITIVE PLANTS BY BRINGING THEM 
  INDOORS. IF YOU CANNOT BRING THEM IN...COVER THEM WITH LAYERS 
  OF NEWSPAPERS OR BLANKETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ013>015-018>020-121500-
/O.CON.KAMA.FR.Y.0005.000000T0000Z-161112T1500Z/
CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...CLAUDE...CLARENDON...WELLINGTON
337 AM CST SAT NOV 12 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* EVENT...LIGHT WINDS AND A CLEAR SKY WILL ALLOW FOR FROST TO 
  DEVELOP. 

* TIMING...THROUGH 9 AM.

* IMPACTS...SENSITIVE PLANTS COULD BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this freeze warning went out at Nov 11, 3:08 PM CST, 4 minutes earlier.

Area forecast discussion, Nov 11, 3:08 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
308 PM CST Fri Nov 11 2016

.DISCUSSION...
No big surprises or changes with this forecast:  Freezing and near-
freezing temperatures tonight with freeze warning and frost advisory
being in effect.  Continued dry forecast with elevated to extremely
critical fire weather conditions expected on Thursday.  Few, if any,
clouds expected next seven days.

Clear sky and light winds with surface high pressure ridge will allow
freezing and near-freezing temperatures to be reached tonight and
Saturday morning.  Areas of fog and freezing fog will be included
after 1 AM Saturday, as development potential will be boosted by
favorable orientation of surface ridge.

Surface ridge migrates east of Texas and Oklahoma Panhandles on
Saturday, with southerly winds resuming.  Another cool day is
expected on Saturday with highs near Climo.

Sunday marks the beginning of high temperatures returning to about 10
or more degrees Fahrenheit above climo, as pressures fall in the wake
of departing surface ridge.

On Wednesday, leeside low pressure trof begins deepening rapidly,
with south and southwest winds increasing.  Further deepening is
expected on Thursday, in response to an approaching sharp shortwave
trof, with windy or very windy conditions likely to occur.

Friday expected to be cooler following the passage of Pacific cold
front.  03

Cockrell

&&

.FIRE WEATHER...
No elevated or critical fire weather conditions are expected for the
next several days.  On Wednesday, elevated fire weather conditions
are expected to develop across western and north-central parts of the
combined Panhandles as dry southwest winds increase.  On Thursday,
even stronger winds are expected, with critical or extremely critical
fire weather conditions likely to occur across the northwestern one-
third of the forecast area, with critical or elevated fire weather
conditions elsewhere.  03

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                32  59  40  68  42 /   0   0   0   0   0
Beaver OK                  27  59  36  70  38 /   0   0   0   0   0
Boise City OK              26  59  35  69  37 /   0   0   0   0   0
Borger TX                  35  60  41  70  43 /   0   0   0   0   0
Boys Ranch TX              29  60  37  70  38 /   0   0   0   0   0
Canyon TX                  32  59  39  69  40 /   0   0   0   0   0
Clarendon TX               35  58  38  69  45 /   0   0   0   0   0
Dalhart TX                 29  59  36  70  39 /   0   0   0   0   0
Guymon OK                  28  60  36  71  39 /   0   0   0   0   0
Hereford TX                32  61  39  69  40 /   0   0   0   0   0
Lipscomb TX                32  60  38  70  42 /   0   0   0   0   0
Pampa TX                   32  60  39  69  42 /   0   0   0   0   0
Shamrock TX                35  58  38  69  45 /   0   0   0   0   0
Wellington TX              37  58  39  70  46 /   0   0   0   0   0

&&

.AMA Watches/Warnings/Advisories...
TX...Freeze Warning from midnight tonight to 9 AM CST Saturday for
     the following zones: Dallam...Deaf Smith...Hansford...
     Hartley...Hemphill...Hutchinson...Lipscomb...Moore...
     Ochiltree...Oldham...Potter...Randall...Roberts...Sherman.

     Frost Advisory from midnight tonight to 9 AM CST Saturday for
     the following zones: Armstrong...Carson...Collingsworth...
     Donley...Gray...Wheeler.

OK...None.

&&

07/03
Hazardous weather outlook, Nov 11, 3:27 AM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
327 AM CST FRI NOV 11 2016

OKZ001>003-TXZ001>020-112130-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
327 AM CST FRI NOV 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT ACROSS NORTHERN AND
WESTERN SECTIONS OF THE TEXAS PANHANDLE. A FREEZE WATCH IS IN EFFECT
FOR THIS AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FREEZING TEMPERATURES WILL CONTINUE INTO SATURDAY MORNING ACROSS
NORTHERN AND WESTERN SECTIONS OF THE TEXAS PANHANDLE. A FREEZE WATCH
IS IN EFFECT FOR THIS AREA.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE WEDNESDAY
AND THURSDAY ACROSS MUCH OF THE PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AND THURSDAY.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 3:12 PM CSTFrost AdvisoryAMAArmstrong, Carson, Collingsworth, Donley, Gray, Wheeler18 hr

Nearby

Freeze Warnings in Texas, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.